Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 254, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 20, 2015, 4:16 PM CDT for Wagoner County, Oklahoma. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 20, 2015, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:20 PM CDT | TSTM WND DMG | 2 Nne Oneta, OK | POWER POLES DOWNED BY STRONG WINDS. |
| Jul 20, 4:25 PM CDT | TSTM WND DMG | 4 Ne Oneta, OK | TREE DAMAGE AT 288TH AND 71ST. |
| Jul 20, 4:40 PM CDT | TSTM WND DMG | 1 E Oneta, OK | TREES DOWN NEAR THE ARMED FORCES RESERVE CENTER. |
| Jul 20, 4:43 PM CDT | HAIL 0.88 | Coweta, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WUUS54 KTSA 202116 SVRTSA OKC145-202145- /O.NEW.KTSA.SV.W.0254.150720T2116Z-150720T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 416 PM CDT MON JUL 20 2015 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WAGONER COUNTY IN NORTHEASTERN OKLAHOMA... * UNTIL 445 PM CDT * AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF COWETA...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...WAGONER...COWETA...PORTER...ONETA AND REDBIRD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3601 9575 3608 9566 3597 9531 3581 9558 TIME...MOT...LOC 2115Z 303DEG 23KT 3601 9564 HAIL...0.75IN WIND...60MPH $$
3 follow-up statements
892 WWUS54 KTSA 202125 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 425 PM CDT MON JUL 20 2015 OKC145-202145- /O.CON.KTSA.SV.W.0254.000000T0000Z-150720T2145Z/ WAGONER OK- 425 PM CDT MON JUL 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL WAGONER COUNTY... AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF COWETA...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...WAGONER...COWETA...PORTER...ONETA AND REDBIRD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3601 9575 3608 9566 3597 9531 3581 9558 TIME...MOT...LOC 2125Z 303DEG 23KT 3597 9557 HAIL...0.88IN WIND...60MPH $$
655 WWUS54 KTSA 202134 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 434 PM CDT MON JUL 20 2015 OKC145-202145- /O.CON.KTSA.SV.W.0254.000000T0000Z-150720T2145Z/ WAGONER OK- 434 PM CDT MON JUL 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL WAGONER COUNTY... AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF COWETA...MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...COWETA...ONETA AND REDBIRD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3601 9575 3608 9566 3600 9540 3582 9559 TIME...MOT...LOC 2134Z 306DEG 13KT 3599 9561 HAIL...0.88IN WIND...60MPH $$
348
WWUS54 KTSA 202142
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT MON JUL 20 2015
OKC145-202152-
/O.EXP.KTSA.SV.W.0254.000000T0000Z-150720T2145Z/
WAGONER OK-
442 PM CDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAGONER COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3601 9575 3608 9566 3600 9540 3582 9559
TIME...MOT...LOC 2141Z 303DEG 23KT 3599 9561
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:38 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 20, 2:38 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUL 20 2015
.DISCUSSION...
WEAK SFC BOUNDARY PUSHING INTO FAR NE OK THIS AFTERNOON. THIS
FEATURE WILL SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS FOR
THE NEXT FEW DAYS AS IT LINGERS ACROSS THE REGION. MOST COVERAGE
SHOULD REMAIN NORTH OF INTERSTATE 40 THROUGH WEDNESDAY. STORMS
THAT DEVELOP CLOSEST TO THE FRONT WILL CARRY A HEAVY RAIN AND
FLASH FLOOD RISK...ESPECIALLY TONIGHT AND TOMORROW. CLOUDS AND
RAIN WILL KEEP TEMPERATURES BELOW NORMAL INTO WEDNESDAY. PRECIP
CHANCES AFTER WEDNESDAY WILL BECOME LIMITED AGAIN AS MID LEVEL
HEIGHT RISES ENSUE OVER THE SOUTHERN PLAINS. THE HEAT AND HUMIDITY
WILL RETURN FOR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND
AS TEMPERATURES WILL ONCE AGAIN REACH THE MID AND UPPER 90S ACROSS
MOST OF THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 86 72 90 / 70 50 50 20
FSM 77 88 74 92 / 40 40 40 20
MLC 77 92 72 93 / 20 40 40 20
BVO 73 85 70 87 / 70 50 50 20
FYV 71 84 69 85 / 60 50 50 30
BYV 70 85 68 84 / 70 50 50 50
MKO 76 88 72 92 / 50 50 50 20
MIO 72 85 68 85 / 70 50 50 50
F10 76 88 72 92 / 50 50 50 20
HHW 75 95 75 95 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053>068-
070>076.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ019-020-029.
&&
SHORT TERM...20
LONG TERM....23Hazardous weather outlook, Jul 20, 1:04 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 104 PM CDT MON JUL 20 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 104 PM CDT MON JUL 20 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF I40. ONSET...LATE AFTERNOON OR EARLY EVENING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF I40 . ONSET...EVENING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...URBAN AREAS. DISCUSSION... EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS WILL SEE HEAT INDEX VALUES OF 105 TO 110 TODAY...WITH ISOLATED VALUES NEAR 112. A WEST TO EAST FRONTAL BOUNDARY WILL SAG SOUTH FROM KANSAS INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP AS EARLY AS LATE AFTERNOON IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORMS ARE MORE LIKELY THIS EVENING AND OVERNIGHT. INSTABILITY WILL BE ADEQUATE FOR STRONG TO MARGINALLY SEVERE STORMS WITH DAMAGING WIND AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THROUGH THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH A THREAT FOR LOCALLY HEAVY RAINFALL. THIS WILL BRING SOME RELIEF FROM THE HEAT BEFORE VERY HOT WEATHER RETURNS BY THE END OF THE WEEK THROUGH NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 20, 3:20 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 320 PM CDT MON JUL 20 2015 OKZ061-062-067-202045- MAYES OK-ROGERS OK-WAGONER OK- 320 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS... SOUTHWESTERN MAYES AND NORTH CENTRAL WAGONER COUNTIES UNTIL 345 PM CDT... AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF INOLA...MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INOLA AND TAIWAH. LAT...LON 3614 9573 3624 9568 3628 9534 3604 9545 TIME...MOT...LOC 2020Z 271DEG 27KT 3616 9561
Special weather statement, Jul 20, 3:37 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 337 PM CDT MON JUL 20 2015 OKZ061-062-202100- MAYES OK-ROGERS OK- 337 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROGERS AND WEST CENTRAL MAYES COUNTIES UNTIL 400 PM CDT... AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF PRYOR...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRYOR...PRYOR CREEK...SPORTSMEN ACRES COMMUNITY AND SNOWDALE STATE PARK. LAT...LON 3628 9550 3638 9543 3638 9512 3620 9526 TIME...MOT...LOC 2037Z 275DEG 22KT 3631 9538
Special weather statement, Jul 20, 3:44 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT MON JUL 20 2015 OKZ061-062-067-202115- MAYES OK-ROGERS OK-WAGONER OK- 344 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS... SOUTHWESTERN MAYES AND NORTHERN WAGONER COUNTIES UNTIL 415 PM CDT... AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INOLA...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...WAGONER...CHOUTEAU...INOLA...MAZIE AND MURPHY. LAT...LON 3608 9574 3628 9550 3615 9512 3594 9537 TIME...MOT...LOC 2044Z 285DEG 38KT 3612 9550
Special weather statement, Jul 20, 4:01 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 401 PM CDT MON JUL 20 2015 OKZ062-063-068-202130- CHEROKEE OK-DELAWARE OK-MAYES OK- 401 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES...SOUTHWESTERN DELAWARE AND NORTHERN CHEROKEE COUNTIES UNTIL 430 PM CDT... AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF PRYOR CREEK...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRYOR...PRYOR CREEK...LOCUST GROVE...SALINA...HOOT OWL...SPORTSMEN ACRES COMMUNITY...ROSE AND SNOWDALE STATE PARK. LAT...LON 3625 9540 3638 9534 3635 9494 3613 9506 TIME...MOT...LOC 2100Z 287DEG 29KT 3629 9525
Special weather statement, Jul 20, 4:09 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 409 PM CDT MON JUL 20 2015 OKZ060-064-066-067-070-202145- MUSKOGEE OK-CREEK OK-TULSA OK-OKMULGEE OK-WAGONER OK- 409 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA...WEST CENTRAL WAGONER...NORTHWESTERN MUSKOGEE...EAST CENTRAL CREEK AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 445 PM CDT... AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLENPOOL...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN TULSA...BROKEN ARROW...BIXBY...SAPULPA...JENKS... GLENPOOL...COWETA...KIEFER...MOUNDS...STONEBLUFF...LIBERTY... HECTORVILLE AND LEONARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3586 9613 3605 9603 3597 9561 3577 9577 TIME...MOT...LOC 2108Z 283DEG 25KT 3594 9598
Special weather statement, Jul 20, 4:12 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 412 PM CDT MON JUL 20 2015 OKZ060-067-202145- TULSA OK-WAGONER OK- 412 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA AND CENTRAL WAGONER COUNTIES UNTIL 445 PM CDT... AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF ONETA...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...WAGONER...COWETA...PORTER...ONETA AND REDBIRD. LAT...LON 3601 9582 3612 9570 3598 9531 3581 9558 TIME...MOT...LOC 2112Z 303DEG 23KT 3602 9565
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:33 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Jul 20, 2:56 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 20, 3:20 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 20, 3:37 PM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 20, 3:44 PM CDT | Special Weather Statement | TSA | Wagoner | 31 min |
| Jul 20, 4:01 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 20, 4:09 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 20, 4:12 PM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jul 20, 4:46 PM CDT | Special Weather Statement | TSA | Wagoner | 44 min |
| Jul 20, 4:53 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 112 min |
| Jul 20, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 35 min |
| Jul 20, 5:08 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 20, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 36 min |
| Jul 20, 5:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Jul 20, 5:31 PM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.